Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 20, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Apr 10, 2001, 1:04 AM EST for Noble County, Indiana. It was in force for 26 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 10, 2001, 1:04 AM EST (06:04 UTC)
- Expired
- Apr 10, 2001, 1:30 AM EST
- In force
- 26 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
County Noble County, IN
The radar
The Northern Indiana radar (KIWX), 24 km from the middle of the area, began a volume at 06:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 1:10 AM EST | Hail 0.75 | Cromwell, IN | |
| Apr 10, 1:17 AM EST | Hail 1.75 | Ligonier, IN | |
| Apr 10, 1:33 AM EST | Hail 1.75 | Rome City, IN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 6.1 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 100604 SVRFWA INC113-100630- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 104 AM EST TUE APR 10 2001 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NOBLE COUNTY IN INDIANA * UNTIL 130 AM EST * AT 104 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF CROMWELL...MOVING EAST AT 60 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... ALBION KENDALLVILLE AVILLA DIME SIZE HAIL OR LARGER HAS BEEN REPORTED WITH THIS STORM. SEEK SHELTER IMMEDIATELY REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:00 PM EST, 10 hours 4 minutes earlier.
Area forecast discussion, Apr 9, 3:00 PM EST, 10 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 300 PM EST MON APR 9 2001 MID-MS TO LWR OH VLY RAPIDLY DESTABILIZING THIS AFT WITH 18Z MSAS LI TO M6-8C...LAPS CAPES TO 2400 J/KG. INCRSG INSTABILITY WITH SVRL AM CONVECTION OUTFLOW BNDRIES S OF FA FOR CONVECTION TO FOCUS ON THIS EVE/TONIGHT. WLCI3 925MB WIND FIELD HAS BACKED AND INCREASED TO 20-25KT SWRLY. ETA/RUC40 INDICATING CONV ACRS NRN FA WL BE SLIGHTLY ELEVATED. 1000-850MB MFLUX CONVG MAX ACRS SRN FA BY 00Z. WL CONCENTRATE LKLY POPS WITH STRONG WORDING IN SRN FA WITH STRONG STORM WORDING TO HI CHC SCT POPS SHRA/TSRA MI ZNS. IN LONGER TERM NGM SEEMS TO WEAKEN LEAD DAKOTAS WAVE TO QUICK AS IT LIFTS INTO UPR GRTLKS. ALSO NOTING NCEP CONCERNS WITH NGM HANDLING OF THE NEXT WAVE EJECTING OUT OF INTRMTN REGION...HAVE LEANED TO ETA/AVN SOLN. CONTD LLVL CONVG NEXT FEW DAYS WL NECESSITATE CONT POPS THROUGH DY3 SPCLY SRN FA. MISFWA IN A FEW. .IWX...NONE. PBM
In the hours before
Special weather statement, Apr 9, 9:38 PM EST, 3 hours 26 minutes before
INZ013-015>018-020-022>027-032>034-OHZ024-025-100315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 938 PM EST MON APR 9 2001 ...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED... THE SEVERE THUNDERSTORM WATCH FOR PORTIONS OF NORTHERN INDIANA AND NORTHWEST OHIO HAS BEEN CANCELLED. ALTHOUGH A SMALL CHANCE FOR ADDITIONAL THUNDERSTORMS EXISTS FOR THE REMAINDER OF TONIGHT...NO ADDITIONAL ORGANIZED SEVERE WEATHER IS EXPECTED.
Local storm report, Apr 9, 11:28 PM EST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1128 PM EST MON APR 09 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1055 PM 6 W BROOKSTON IN .75 INCH HAIL
04/09/01 WHITE REPORTED BY EMERGENCY
MANAGEMENT. AT
INTERSECTION OF ST RD
18 AND INTERSTATE 65.
1112 PM 6 W CHALMERS IN .75 INCH HAIL
04/09/01 WHITE REPORTED BY EMERGENCY
MANAGEMENT.C
INTERSECTION OF 600S
AND SR 231Local storm report, Apr 9, 11:31 PM EST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1131 PM EST MON APR 09 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1055 PM 6 W BROOKSTON IN .75 INCH HAIL
04/09/01 WHITE AT INTERSECTION OF ST
RD 18 AND INTERSTATE
65. REPORTED BY
EMERGENCY MANAGEMENT.
@RUKWBCe
KDENWWUS53 KIWX 100432
LSRFWA
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1132 PM EST MON APR 09 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1112 PM 6 W CHALMERS IN .75 INCH HAIL
04/09/01 WHITE INTERSECTION OF 600S
AND SR 231. REPORTED BY
EMERGENCY MANAGEMENT.Local storm report, Apr 9, 11:32 PM EST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1132 PM EST MON APR 09 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1112 PM 6 W CHALMERS IN .75 INCH HAIL
04/09/01 WHITE INTERSECTION OF 600S
AND SR 231. REPORTED BY
R EMERGENCY MANAGEMENT.Local storm report, Apr 10, 12:20 AM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1220 AM EST TUE APR 10 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1214 AM BROOKSTON IN .88 INCH HAIL
04/10/01 WHITE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1214 AM WOLCOTT IN .88 INCH HAIL
04/10/01 WHITE REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Apr 10, 1:04 AM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
104 AM EST TUE APR 10 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1258 AM 2 N NORTH WEBSTER IN .75 INCH HAIL
04/10/01 KOSCIUSKO REPORTED BY NWS
EMPLOYEE AT NORTHERN
INDIANA FORECAST OFFICE.The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:02 PM EST | Tornado Warning | IWX | Huntington, Wabash | 48 min |
| Apr 9, 7:19 PM EST | Severe Thunderstorm Warning | IWX | Grant | 56 min |
| Apr 9, 7:29 PM EST | Tornado Warning | IWX | Jay | 51 min |
| Apr 9, 7:37 PM EST | Severe Thunderstorm Warning | IWX | Miami | 23 min |
| Apr 9, 7:48 PM EST | Tornado Warning | IWX | Blackford, Grant | 62 min |
| Apr 9, 10:38 PM EST | Severe Thunderstorm Warning | IWX | White | 42 min |
| Apr 10, 12:04 AM EST | Severe Thunderstorm Warning | IWX | White | 26 min |
| Apr 10, 12:51 AM EST | Severe Thunderstorm Warning | IWX | Kosciusko | 39 min |
| Apr 10, 1:28 AM EST | Severe Thunderstorm Warning | IWX | DeKalb, Noble, Steuben | 62 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.